Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 101, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 23, 2000, 8:34 AM CDT for Cape Girardeau County, Missouri. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 23, 2000, 8:34 AM CDT (13:34 UTC)
- Expired
- May 23, 2000, 9:00 AM CDT
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Cape Girardeau County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 8:55 AM CDT | Hail 1.75 | Jackson, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 1.6 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -454 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
752 WUUS53 KPAH 231335 SVRPAH MOC031-231400- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 834 AM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI * UNTIL 900 AM CDT * AT 834 AM CDT...STORM SPOTTERS REPORTED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF JACKSON...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE... JACKSON GORDONVILLE HAIL THE SIZE OF QUARTERS HAS BEEN REPORTED WITH THIS STORM. MOVE INTO A STURDY PLACE OF SHELTER UNTIL THE STORM HAS PASSED. PS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 AM CDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 23, 3:02 AM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 208 AM CDT TUE MAY 23 2000 CURRENT RADAR SHOWING SOME SHOWERS AND THUNDERSTORMS STILL DEVELOPING ACROSS SOUTHERN ILLINOIS EAST OF INTERSTATE 57...AND ALSO ACROSS PORTIONS OF WESTERN AND CENTRAL KENTUCKY AND CENTRAL TENNESSEE. VERY HEAVY RAIN FELL HERE AT PAH FROM MIDNIGHT TO 1 AM...WITH JUST OVER AN INCH IN LESS THAN AN HOUR. IR SATELLITE SHOWING SCT-BKN MID AND HIGH CLOUDS WEST OF THE MISSISSIPPI RIVER. MAIN FORECAST PROBLEM IN THE NEAR TERM IS CURRENT PRECIP ACROSS CWA...THEN ONGOING CHANCES THROUGH WEDNESDAY. AS FOR THE CURRENT THUNDERSTORMS...WILL JUST HAVE TO MAKE WORDING/LOCATION ADJUSTMENTS JUST BEFORE ISSUING THE ZONE PACKAGE. FOR TODAY...DEW POINTS IN THE 60S...NORTHWEST FLOW AND STRONG DAYTIME HEATING WILL TRIGGER AFTERNOON/EVENING THUNDERSTORMS...AND MAY INCREASE POPS ACROSS AREA FOR THIS AFTERNOON. SPC OUTLOOK PUTS US IN A SLIGHT RISK THIS AFTERNOON AND TONIGHT...WITH MCS DEVELOPMENT MENTIONED OVER AREA TONIGHT. ETA/NGM/AVN ALL LOOK TO BE PICKING UP ON THIS...WITH SOME PRETTY GOOD PRECIPITATION BULLSEYES RIGHT OVER CWA FROM 06Z-12Z. WILL ALSO INCREASE POPS FOR TONIGHT...BUT SO FAR WILL KEEP BELOW LIKELY CATEGORY. AS FOR HIGH TEMPS TODAY...ONLY WILL MAKE SOME MINOR TWEAKS. FOR WEDNESDAY...WILL KEEP POPS IN FORECAST ESPECIALLY EARLY IN THE DAY. AVN SLOWEST AT MOVING FRONT OUT OF THE AREA LATE WED...ETA/NGM MATCHING UP PRETTY WELL WITH FRONT JUST EAST OF CWA AROUND 18Z WED. WILL KEEP A LOW POP IN FOR WEDNESDAY AS PER GOING FORECAST... ESPECIALLY IN ANTICIPATION OF LINGERING PRECIP FROM EXPECTED MCS DEVELOPMENT. EXTENDED LOOKS GOOD. SHOULD GET A BREAK WEDNESDAY NIGHT INTO THURSDAY...WITH NEXT SYSTEM SETTING UP IN CENTRAL PLAINS FOR FRIDAY AND SATURDAY. .PAH...NONE. RSU
In the hours before
Special weather statement, May 23, 4:50 AM CDT, 3 hours 44 minutes before
ILZ083-087-INZ085-086-KYZ014-018-231030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 450 AM CDT TUE MAY 23 2000 ...STRONG THUNDERSTORMS WILL MOVE THROUGH WHITE COUNTY ILLINOIS AND POSEY COUNTY INDIANA EARLY THIS MORNING... AT 448 AM...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEAST WHITE COUNTY ILLINOIS...JUST EAST OF CARMI. THE STORM WAS MOVING SOUTHEAST AT 45 MPH...AND WILL MOVE THROUGH POSEY COUNTY INDIANA THROUGH 530 AM. VERY HEAVY RAIN...SMALL HAIL...AND WINDS GUSTING TO 45 MPH ARE POSSIBLE. SOME TOWNS AFFECTED WILL BE NEW HARMONY... FARMERSVILLE...AND MOUNT VERNON INDIANA. RSU
Special weather statement, May 23, 5:47 AM CDT, 2 hours 47 minutes before
KYZ014>016-018-020-021-231130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 547 AM CDT TUE MAY 23 2000 ...A STRONG THUNDERSTORM WILL MOVE THROUGH PORTIONS OF WESTERN KENTUCKY EARLY THIS MORNING... AT 545 AM...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHWEST HENDERSON COUNTY INTO EASTERN UNION COUNTY...BETWEEN HENDERSON AND MORGANFIELD. THE STORM WAS MOVING SOUTHEAST AT 45 MPH...AND WILL AFFECT AREAS AROUND THE COMMUNITIES OF TILDEN...SEBREE...DIXON... SLAUGHTERS...AND HANSON THROUGH 630 AM. VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 45 MPH ARE POSSIBLE. RSU
Special weather statement, May 23, 6:32 AM CDT, 2 hours 2 minutes before
KYZ015>017-020>022-231230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 632 AM CDT TUE MAY 23 2000 ...A STRONG THUNDERSTORM WILL MOVE THROUGH PORTIONS OF THE PENNYRILE REGION OF WESTERN KENTUCKY EARLY THIS MORNING... AT 630 AM...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEAST HOPKINS COUNTY NEAR MADISONVILLE. THE STORM WAS MOVING SOUTHEAST AT 35 MPH...AND WILL AFFECT AREAS AROUND THE COMMUNITIES OF EARLES... GRAHAM...WHITE PLAINS...GREENVILLE...AND APEX THROUGH 730 AM. VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 45 MPH ARE POSSIBLE. RSU
Special weather statement, May 23, 7:00 AM CDT, 1 hour 34 minutes before
INZ087-088-KYZ019>022-231300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 700 AM CDT TUE MAY 23 2000 ...STRONG THUNDERSTORMS WILL MOVE THROUGH PORTIONS SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY THIS MORNING... AT 658 AM...ISOLATED STRONG THUNDERSTORMS WERE LOCATED FROM BOONVILLE INDIANA...TO CALHOUN AND GREENVILLE KENTUCKY. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH. VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 45 MPH ARE POSSIBLE THROUGH 8 AM. RSU
Local storm report, May 23, 8:24 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
824 AM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0819 AM PATTON JUNCTION MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0809 AM 5 W PATTON MO 1.00 INCH HAIL
05/23/00 BOLLINGER
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:01 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 44 min |
| May 23, 8:37 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 68 min |
| May 23, 9:00 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 60 min |
| May 23, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 27 min |
| May 23, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 58 min |
| May 23, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 59 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.